Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 19, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 7, 2013, 3:25 PM MST for Pima County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2013, 3:25 PM MST (22:25 UTC)
- Expired
- Jul 7, 2013, 4:15 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WUUS55 KTWC 072225 SVRTWC AZC019-072315- /O.NEW.KTWC.SV.W.0019.130707T2225Z-130707T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 325 PM MST SUN JUL 7 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 415 PM MST * AT 318 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAR NORTHEAST TUCSON AND THE REDINGTON PASS AREA. LITTLE STORM MOVEMENT WAS NOTED. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINO CANYON PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3233 11083 3240 11073 3225 11048 3208 11066 TIME...MOT...LOC 2224Z 132DEG 3KT 3231 11068 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:00 PM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 7, 2:00 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST SUN JUL 7 2013 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS. HIGH PRESSURE ALOFT WILL BE NEAR THE FOUR CORNERS REGION THIS WEEK. ADEQUATE MOISTURE WILL PROVIDE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS WEEK WITH TEMPERATURES WELL ABOVE AVERAGE. ANOTHER SURGE OF MOISTURE WILL LEAD TO INCREASED THUNDERSTORM ACTIVITY BY WEDNESDAY. && .DISCUSSION...MODEST INCREASE IN SOUTHERLY FLOW IS HELPING STORMS MOVE OFF THE MOUNTAINS BETTER THIS AFTERNOON...AND GENERALLY HOTTER TEMPERATURES IN VALLEY LOCATIONS (105 AT TIA) AND SLIGHTLY BETTER SHEAR IS HELPING MAINTAIN THEM ONCE THEY GET THERE. BETTER CHANCE OF VALLEY STORMS INTO THE EVENING HOURS WITH SLOW MOVING LOCALLY HEAVY RAINFALL AS SUFFICIENT MOISTURE REMAINS IN PLACE. WEAK FLOW AND STRUCTURE AND SOME DRYING IN THE WEST WILL PROBABLY SEE A RELATIVE DOWN DAY MONDAY TO START THE WEEK. THE HIGH PRESSURE AND LESS PERVASIVE CLOUD COVER SHOULD ALLOW FOR TEMPERATURES ON THE HOTTER SIDE 5 TO 8 DEGREES ABOVE CLIMO. SURGE ACTIVITY ASSISTED BY TROPICAL INFLUENCES AS EARLY AS TUESDAY NIGHT WITH AN INVERTED TROUGH PUSHING ACROSS PORTIONS OF NORTHWEST MEXICO BY MID WEEK. AFTER A SLOW START MONDAY...MUCH OF THE REST OF THE WEEK WILL BE BUSY...ESPECIALLY THE SECOND HALF. && .AVIATION...VALID THRU 08/21Z... SCT TSRA FROM THIS AFTERNOON THROUGH 08/06Z. THUNDERSTORM WIND GUSTS 40-45 KTS WITH THE STRONGEST STORMS. 10K FT SCT-BKN CLOUDS THROUGH 08/06Z WITH THE SCT TSRA...SOME CLEARING OVERNIGHT. WIND GENERALLY AROUND 10 KTS AWAY FROM THE THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH TUESDAY ESPECIALLY IN THE HIGHER ELEVATIONS. BECOMING SCATTERED THUNDERSTORMS FROM WEDNESDAY THROUGH THE END OF THE WEEK. THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY AND ERRATIC WINDS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR THROUGHOUT THE WEEK. DAYTIME RELATIVE HUMIDITIES WILL RANGE FROM THE UPPER TEENS TO 30S WITH GOOD NIGHTTIME RECOVERIES. AN INCREASE IN RELATIVE HUMIDITY MID-WEEK COINCIDING WITH THE INCREASED STORM ACTIVITY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/SAMPSON
In the hours before
Special weather statement, Jul 7, 1:50 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST SUN JUL 7 2013 AZZ503-507-513-072130- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 150 PM MST SUN JUL 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ COUNTY UNTIL 230 PM MST... AT 142 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF NOGALES...JUST EAST OF PATAGONIA...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...PATAGONIA AND SONOITA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3154 11086 3171 11063 3154 11054 3141 11072 TIME...MOT...LOC 2050Z 162DEG 4KT 3150 11064 MEYER
Special weather statement, Jul 7, 3:01 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 301 PM MST SUN JUL 7 2013 AZZ503-504-072245- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 301 PM MST SUN JUL 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 345 PM MST... AT 255 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF GREEN VALLEY...MOVING NORTH AT 10 MPH. AN OUTFLOW FROM THIS STORM IS EXPECTED TO PUSH THROUGH THE GREEN VALLEY AREA. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH HEAVY RAINFALL. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN PIMA COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3192 11137 3184 11093 3175 11100 3174 11127 TIME...MOT...LOC 2200Z 168DEG 8KT 3181 11118 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:07 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 6, 7:21 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 114 min |
| Jul 6, 7:22 PM MST | Special Weather Statement | TWC | Graham | 53 min |
| Jul 6, 7:46 PM MST | Special Weather Statement | TWC | Pima | 59 min |
| Jul 6, 8:05 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 40 min |
| Jul 6, 8:12 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Jul 6, 8:57 PM MST | Special Weather Statement | TWC | Pinal | 48 min |
| Jul 6, 9:00 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 45 min |
| Jul 6, 10:11 PM MST | Areal Flood Advisory | TWC | Pinal | 94 min |
| Jul 7, 12:44 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 7, 1:50 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Jul 7, 3:01 PM MST | Special Weather Statement | TWC | Santa Cruz | 44 min |
| Jul 7, 3:40 PM MST | Special Weather Statement | TWC | 50 min | |
| Jul 7, 3:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 54 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.